Ergodic averages and free $ℤ^2$ actions

Volume 160 / 1999

Zoltán Buczolich Fundamenta Mathematicae 160 (1999), 247-254 DOI: 10.4064/fm-160-3-247-254


If the ergodic transformations S, T generate a free $ℤ^2$ action on a finite non-atomic measure space (X,S,µ) then for any $c_1,c_2 ∈ ℝ$ there exists a measurable function f on X for which $({N+1})^{-1} ∑_{j=0}^Nf(S^jx) → c_1$ and $(N+1)^{-1} ∑_{j=0}^Nf(T^jx) → c_2 µ$-almost everywhere as N → ∞. In the special case when S, T are rationally independent rotations of the circle this result answers a question of M. Laczkovich.


  • Zoltán Buczolich

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image